Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 68, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 28, 2009, 4:56 AM EST. It took effect at Feb 28, 2009, 10:00 PM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2009, 4:56 AM EST (09:56 UTC)
- In effect from
- Feb 28, 2009, 10:00 PM EST
- Expired
- Mar 2, 2009, 10:00 AM EST
- In force
- 36 hr
- Issued by
- NWS Melbourne, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 8:48 PM EST, 8 hours 8 minutes earlier.
Area forecast discussion, Feb 27, 8:48 PM EST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
848 PM EST FRI FEB 27 2009
...STRONG COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY FOLLOWED BY
COOLER THAN NORMAL TEMPS SUNDAY NIGHT INTO EARLY NEXT WEEK...
.DISCUSSION...
HIGH PRESSURE SLOWLY BEING PUSHED SOUTH AND EAST BY FRONTAL BOUNDARY
DRAPED ACROSS THE SOUTHEAST. WITH LOSS OF DAYTIME HEATING LOW LEVEL
CU SHOULD DISSIPATE. EXPECT TO SEE INCREASING CIRRUS OVERNIGHT AS
UPPER CLOUDS ASSOCIATED WITH JET STREAK/FRONTAL BOUNDARY TO THE
NORTH MOVE INTO THE AREA. WINDS SHOULD BECOME LIGHT SOUTHERLY/CALM
AS THE ATMOSPHERE DECOUPLES. WILL DROP WINDS DOWN A FEW MPH TO
COINCIDE WITH ABOVE THINKING.
&&
.AVIATION...VFR THROUGH 28/18Z EXCEPT SOME MVFR CONDITIONS MAY
DEVELOP INTERIOR 2809/2813 DUE TO LOW STRATUS AND BR.
&&
.MARINE...WEATHER BUOYS RECORDING SOUTH SOUTHEAST WINDS AROUND 10
KNOTS AND 3 TO 4 FOOT SEAS OUT TO BUOY 009 AND 6 FEET AT BUOY 010.
WINDS SLOWLY SHIFT TO THE SOUTH OVERNIGHT AS RIDGE AXIS MOVES
SOUTHEAST/AWAY FROM THE AREA. CURRENT MARINE FORECAST IN GOOD SHAPE.
NO SIGNIFICANT CHANGES FOR THE LATE EVENING UPDATE.
&&
.FIRE WEATHER...PREVIOUS DISCUSSION...
TEMPERATURES CLIMBING TOWARD THE LOWER 80S SATURDAY COUPLED WITH
SOUTH TO SOUTHWEST WINDS OCCASIONALLY GUSTING NEAR 20 MPH AND VERY
DRY VEGETATION WILL HEIGHTEN FIRE WEATHER SENSITIVELY...AND HAVE PUT
UP A WATCH FOR INTERIOR AND COASTAL VOLUSIA/NRN BREVARD FOR
SATURDAY. LOW RHS WILL BE MARGINAL BUT GIVEN THE OTHER FACTORS
PRESENT HAVE DECIDED A WATCH WARRANTED. COASTAL SECTIONS SOUTH OF
THE CAPE SHOULD BE MODERATED A LITTLE BY SLIGHT ONSHORE COMPONENT IN
THE AFTERNOON. MID SHIFT CAN MONITOR TRENDS OF SUBSEQUENT RUNS AND
DECIDE WHETHER AREA NEEDS UPGRADED/EXPANDED.
CRITICALLY LOW RH EXPECTED MONDAY WITH NW WINDS 10-15 MPH OVER MUCH
OF EAST CENTRAL FL. STILL DRY ON TUE WITH LOW RH OVER THE INTERIOR
THOUGH WINDS WILL BE WEAKER FROM THE NW-N AT 5-10 MPH. DEVELOPING
ONSHORE FLOW BY WED/THU SHOULD REDUCE LOW RH CONCERNS...BUT CONTD
DRY WEATHER WILL INCH KBDIS UPWARD INTO THE END OF THE WEEK.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR COASTAL VOLUSIA-INLAND
VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM....LASCODYHazardous weather outlook, Feb 27, 5:19 AM EST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 519 AM EST FRI FEB 27 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-272200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 519 AM EST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... NOAA BUOYS ARE RECORDING A MODERATE LONG PERIOD EAST SWELL WHICH WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS AT THE BEACHES. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF THE PULL OF THE CURRENT...AND THEN SWIM BACK TO SHORE. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...FIRE WEATHER IMPACT... LOWER RELATIVE HUMIDITY AND A CONTINUED HIGH DROUGHT INDEX WILL POSE A MODERATE FIRE DANGER ACROSS LAKE COUNTY AND ADJACENT PORTIONS OF VOLUSIA...SEMINOLE...ORANGE AND OSCEOLA COUNTIES. THE FIRE DANGER WILL DECREASE CLOSER TO THE EAST COAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE RISK OF STRONG RIP CURRENTS AT THE BEACHES WILL CONTINUE SATURDAY. ABOVE NORMAL TEMPERATURES...INCREASING SOUTH WINDS AND CONTINUED DRY CONDITIONS WILL INCREASE THE FIRE SENSITIVITY SATURDAY ACROSS MUCH OF EAST CENTRAL FLORIDA. A STRONG COLD FRONT IS FORECAST TO CROSS THE AREA SUNDAY. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS IS FORECAST TO SWEEP RAPIDLY ACROSS EAST CENTRAL FLORIDA BEGINNING EARLY SUNDAY MORNING. THE PRIMARY THREAT AT THIS TIME APPEARS TO BE GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. RAINFALL AMOUNTS LESS THAN A QUARTER INCH EXPECTED. VERY HAZARDOUS MARINE CONDITIONS ARE FORECAST TO DEVELOP SATURDAY NIGHT AND CONTINUE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:14 AM EST | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 9 hr |
| Feb 28, 2:19 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.